MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted; explanted date: device was not explanted.The actual device was not returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the physician attempted to insert the destination guiding sheath to the artery after the dilator was set to the guiding sheath, however, it was difficult to insert the guiding sheath due to high resistance.The physician, therefore, withdrew the guiding sheath.The tip of the guiding sheath was found to be deformed, and this made the guiding sheath difficult to be inserted.The guiding sheath was not used, and replaced with a competitor's guiding sheath to continue the procedure.The procedure was successfully completed.The blood loss was less than 250cc's.There was no health damage to the patient.There was no patient injury, medical/surgical intervention required.There were no other devices, or equipment used with the reported product.
 
Additional Manufacturer Narrative
The actual device was not returned to the manufacturing facility for evaluation.However, two unused samples were returned for evaluation.The involved device was not returned for evaluation.Therefore, the investigation was based on user facility information and evaluation of the unused samples.The complaint cannot be confirmed for sheath catheter tip mechanical damage per the information received.Based on the information given, the exact root cause of the event cannot be determined, although it is likely that the sheath tip was damaged due to high resistance.There is no indication that any manufacturing, design or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).

Brand Name
DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key10905717
Report Number1118880-2020-00300
Device Sequence Number2881850
Product Code DYB
UDI-Device Identifier00389701008851
UDI-Public00389701008851
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberN/A
Device Catalogue Number54-74501
Device Lot NumberYF13
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer01/05/2021
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date01/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;